Log in or Register to participate in these discussions

Grastofil injections side effects !

Re: Grastofil injections side effects !

Posted by Karla on May 23, 2020 7:37 am

Hello Hezz and all,

I wish I found this post at 5AM after my 5th shot of 500ml Grastofil.  I had extreme pulsating pain going shooting up my spine with every heartbeat. My chest also felt like it was separating.  All my calls to on line nurse and doctor review was that it wasn't the drug.  i had a 100 degree temperature so I was sent to emerg, moaning in pain. 24 hours later after chest xray, ct scan and MRI, they deduced that it was not heart or other underlying issues but yes, the Grastofil! being that this happened between first and second course of chemo my stress level of hanging out in a emergency area was quite high.
Fortunately WBC count high enough and the next adjustment with oncologist was to reduce to x5 shots of 500ml after chemo. 36 hours after first shot, writhing pain again. With WBC count maintaining,  I was adjusted to 300ml shots instead of 500ml,  and at the end was down to 3 shots of 300ml  post chemo. Still with some pain for about 4 days but functional. Claritin was the best relief for me.  I  describe this for you or anyone going through it because supposedly pain like I had is unusual,  but I see others have also suffered.  Your oncologist does not want you to be in pain and they can make adjustments that can still give you the benefits of Grastofil and reducing the side effects.
Take care and best wishes.

Re: Grastofil injections side effects !

Posted by Maryana on May 24, 2020 4:39 am

Karla‍ 
That's exactly the type of pain I experienced !! I took the 300 shots though. It was with the first  two . I took Tylenol extra strength every 6 hours and it helped a bit. It was an unusual type of pain (like a battle was happening inside my body). No wonder while describing it people think it might be heart related.   I am doing 7 next week. I hope my body is adjusted to it by now.

Take care. 🌻

Re: Grastofil injections side effects !

Posted by Karla on May 24, 2020 9:07 am

Hi Maryana,
Sorry, I meant to address you as well in my previous post.
The medicine works in our bone marrow,  inducing more white blood cells. I think our systems are protesting! I had natural childbirth, this pain was a close second. Claritin and taking a few days off during treatment helped me get through. I hope you continue to fare well.  Best Regards.

Re: Grastofil injections side effects !

Posted by Hezz on May 25, 2020 8:58 am

Hi MaryanaKarla‍ ...
I'm still in bed from my night-from-hell!!! Though it is only 6:30am, so some would say that's normal.😂
I thought I was being such a rockstar yesterday, pushing through the discomfort, not taking any T3s at all. I had my 6th shot of Grastofil at 9pm and took my Claritin...but no T3 (being a rockstar still).
My dreams were horrible. Nightmares of pain and discomfort. When I woke at 3am I was in agony. My whole back was pulsating and spasming. I tried sitting up...nope, it was worse. Standing did relieve some pain, but that's not helpful in the middle of the night.
I ended up taking 2 T3s and a Flexeril (which is a high powered spinal muscle relaxant given after spinal cord surgery for nerve issues). Those combined with laying flat on my back on a heating pad worked well. I took an Ativan to slow my heart rate as well, as my blood pressure had skyrocketed. I didnt spike a temperature...but I did take T3s so I might not have known.
I am fortunate to have a large selection of medications at my disposal, but I'm going to call nurse triage today and inquire about Hydromorph or straight Codeine instead of T3. I do have Morphine at home, but that seems like overkill for this type of pain (I take it for kidney stones).
I think the Flexeril is a great addition for making the pain tolerable...I'll let you know what the nurses think about it. It is a very safe drug with low interactions and no chance of addiction. Used in conjunction with Claritin and a milder opioid might be a good solution for Grastophil side effects.
For now, everything is under control and I'm just very stiff and sore!
Hezz :)

Re: Grastofil injections side effects !

Posted by Ncnc98 on May 25, 2020 3:10 pm

May the Lord bless you with peace, comfort, and happiness beyond all measure, do not fear, for thy God your Lord is with you at all times. 

Nicky

Re: Grastofil injections side effects !

Posted by Ncnc98 on May 25, 2020 9:54 pm

Karla:
Hello Hezz and all,

I wish I found this post at 5AM after my 5th shot of 500ml Grastofil.  I had extreme pulsating pain going shooting up my spine with every heartbeat. My chest also felt like it was separating.  All my calls to on line nurse and doctor review was that it wasn't the drug.  i had a 100 degree temperature so I was sent to emerg, moaning in pain. 24 hours later after chest xray, ct scan and MRI, they deduced that it was not heart or other underlying issues but yes, the Grastofil! being that this happened between first and second course of chemo my stress level of hanging out in a emergency area was quite high.
Fortunately WBC count high enough and the next adjustment with oncologist was to reduce to x5 shots of 500ml after chemo. 36 hours after first shot, writhing pain again. With WBC count maintaining,  I was adjusted to 300ml shots instead of 500ml,  and at the end was down to 3 shots of 300ml  post chemo. Still with some pain for about 4 days but functional. Claritin was the best relief for me.  I  describe this for you or anyone going through it because supposedly pain like I had is unusual,  but I see others have also suffered.  Your oncologist does not want you to be in pain and they can make adjustments that can still give you the benefits of Grastofil and reducing the side effects.
Take care and best wishes.

 

Re: Grastofil injections side effects !

Posted by Hezz on May 28, 2020 8:01 pm

I went to my family doc for my non-cancer-related-disease. He asked how chemo was going and I told him about the bone pain. He disagreed that Morphine was overkill for my pain level and he was unhappy with the amount of Tylenol I was taking. So, he prescribed Morphine to take at night (along with the Flexeril) for the duration of the Grastofil part of chemo. Let me tell you...I slept like a baby!
My follow-up with my oncologist was very encouraging today also. My body has responded brilliantly well to the Grastofil and my red and white blood cell counts are awesome. I can proceed with my dose-dense chemo again tomorrow! WOOHOO!!!